Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS Birmingham, AL

March 31, 2012Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 10:03 PM CDT for Marion County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 10:03 PM CDT (03:03 UTC)
Expired
Mar 31, 2012, 10:45 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:25 PM CDTHAIL 1.755 Sw Shotsville, ALSTORM CHASER REPORTED GOLF BALL HAIL FALLING NEAR THE STATE LINE ON U.S. HIGHWAY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KBMX 010303
SVRBMX
ALC093-010345-
/O.NEW.KBMX.SV.W.0092.120401T0303Z-120401T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARION COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1045 PM CDT

* AT 959 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF TREMONT...OR 9 MILES SOUTH OF RED BAY...AND MOVING
  SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTON...SHOTTSVILLE...BEXAR AND BYRD.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 14...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3432 8806 3405 8800 3406 8821 3431 8818
      3433 8817
TIME...MOT...LOC 0304Z 355DEG 23KT 3428 8818

$$

GRANTHAM
2 follow-up statements
503 
WWUS54 KBMX 010321
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 PM CDT SAT MAR 31 2012

ALC093-010345-
/O.CON.KBMX.SV.W.0092.000000T0000Z-120401T0345Z/
MARION AL-
1021 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARION COUNTY UNTIL 1045 PM CDT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF TREMONT...OR 11 MILES WEST OF HAMILTON...MOVING SOUTH AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BYRD.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 11...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3413 8821 3429 8818 3430 8809 3405 8800
      3406 8821
TIME...MOT...LOC 0321Z 355DEG 23KT 3417 8817

$$

GRANTHAM
373 
WWUS54 KBMX 010331
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAR 31 2012

ALC093-010345-
/O.CON.KBMX.SV.W.0092.000000T0000Z-120401T0345Z/
MARION AL-
1031 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MARION COUNTY UNTIL 1045 PM CDT...

AT 1025 PM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE 
HAIL NEAR THE STATE LINE ON HIGHWAY 78. THIS STORM IS ALSO CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTH OF DETROIT...OR 10 MILES WEST OF 
HAMILTON...MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BYRD.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 11...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3413 8821 3429 8818 3430 8809 3405 8800
      3406 8821
TIME...MOT...LOC 0330Z 355DEG 23KT 3411 8816

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 31, 7:00 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT MAR 31 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.AVIATION...
00Z TAF DISCUSSION.

TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS
EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE
WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT
BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND
ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR
THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS
WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND
LARGE HAIL.

NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE
DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING.
HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD
COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE
NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH
CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT
GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST
PATCHY FOG WITH MVFR VIS.

DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD
COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK
AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG
DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS
MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE.

14

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN
ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS
WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS
AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE
PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND
THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY
BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL
SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE
CROSSOVER TEMPERATURE.

THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY
AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST
STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH
HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE
MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE
TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID
LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING
TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN
ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED
THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO
PRODUCE A CAPPING INVERSION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING
INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS
NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE
SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL
COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE
STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS
IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF
PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM
ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST
OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST.

58/ROSE

&&

.CLIMATE...

AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY
TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE
SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP
QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD
HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER
THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR
RECORDS.

SUNDAY APRIL 1

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          86              1974
MONTGOMERY          87              1974
TUSCALOOSA          87              1970/1978
ANNISTON            87              1974

MONDAY APRIL 2

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          85              2006
MONTGOMERY          88              2006
TUSCALOOSA          88              2006
ANNISTON            87              1978

TUESDAY APRIL 3

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          87              1999
MONTGOMERY          87              1999
TUSCALOOSA          86              1963
ANNISTON            89              1999

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     54  85  58  86  59 /  30  20  10  10  10
ANNISTON    56  87  60  86  60 /  30  20  10  10  10
BIRMINGHAM  62  87  63  86  63 /  20  20  10  10  10
TUSCALOOSA  60  88  60  87  61 /  20  20  10  10  10
CALERA      60  87  62  85  62 /  20  20  10  10  10
AUBURN      60  85  63  84  63 /  20  20  10  10  10
MONTGOMERY  60  88  61  87  62 /  20  20  10  10  10
TROY        58  86  60  86  60 /  20  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 31, 8:21 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT SAT MAR 31 2012

ALZ011>015-017>050-020130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
821 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY MORNING
HOURS TONIGHT...MAINLY FOR AREAS WEST OF INTERSTATE 65. THE PRIMARY
THREAT FROM ANY SEVERE STORMS ARE LARGE HAIL...WITH DAMAGING
STRAIGHT LINE WINDS A SECONDARY THREAT.

AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA
OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA.
THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY.
MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY
STILL BE CHANGES AS WE APPROACH THESE DAYS.

WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL
ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL
HAZARDOUS DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TONIGHT AND EARLY NEXT WEEK.

14

In the hours before

Local storm report, Mar 31, 8:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             NW BIRMINGHAMPORT       33.57N 87.11W
03/31/2012  E3.00 INCH       JEFFERSON          AL   BROADCAST MEDIA

            3 INCH HAIL REPORTED AT BLUFF CREEK ON THE WARRIOR RIVER.

&&

KSUMRALL
Special weather statement, Mar 31, 9:10 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SAT MAR 31 2012

ALZ034-035-041-010300-
AUTAUGA AL-BIBB AL-CHILTON AL-
910 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...WESTERN
CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHBY...OR 8 MILES SOUTH OF MONTEVALLO...MOVING
SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  JEMISON...
  LAWLEY...
  CHILTON COUNTY MOTOR SPORTS PARK...
  MAPLESVILLE...
  POOLES CROSSROADS...

&&

LAT...LON 3264 8692 3265 8691 3267 8693 3305 8700
      3306 8692 3305 8689 3307 8688 3307 8686
      3307 8678 3263 8663 3258 8690
TIME...MOT...LOC 0210Z 347DEG 21KT 3298 8687

GRANTHAM
Special weather statement, Mar 31, 9:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT SAT MAR 31 2012

ALZ013-015-023-010300-
FAYETTE AL-TUSCALOOSA AL-WALKER AL-
912 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER...NORTHERN
TUSCALOOSA AND EASTERN FAYETTE COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTH OF KANSAS...OR 8 MILES SOUTH OF CARBON
HILL...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BERRY...
  BOLEY SPRINGS...
  WEST CORONA...
  CORONA...
  THE WYE...

&&

LAT...LON 3354 8733 3346 8758 3383 8766 3386 8746
TIME...MOT...LOC 0212Z 357DEG 22KT 3376 8757

GRANTHAM
Special weather statement, Mar 31, 9:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SAT MAR 31 2012

ALZ034-010330-
BIBB AL-
939 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 1030 PM CDT...

AT 937 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK JUNCTION...OR 15 MILES NORTH OF
CENTREVILLE...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTREVILLE...
  BRENT...
  WEST BLOCTON...
  WEST CENTREVILLE...
  SIX MILE...

&&

LAT...LON 3313 8720 3318 8720 3323 8714 3294 8690
      3286 8718 3313 8722
TIME...MOT...LOC 0239Z 341DEG 24KT 3317 8717

GRANTHAM
Special weather statement, Mar 31, 9:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT SAT MAR 31 2012

ALZ035-040-041-010345-
AUTAUGA AL-CHILTON AL-DALLAS AL-
956 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA...NORTHEASTERN
DALLAS AND SOUTHWESTERN CHILTON COUNTIES UNTIL 1045 PM CDT...

AT 951 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARNELL...OR 12 MILES NORTHEAST OF VALLEY GRANDE...
MOVING SOUTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURNSVILLE...
  MULBERRY...
  GARDNER ISLAND...
  TYLER...
  VALLEY CREEK JUNCTION...

&&

LAT...LON 3272 8699 3274 8677 3236 8670 3241 8672
      3239 8674 3239 8678 3233 8678 3231 8680
      3234 8682 3232 8685 3230 8683 3227 8686
      3223 8681 3223 8682 3222 8697
TIME...MOT...LOC 0256Z 353DEG 25KT 3263 8687

GRANTHAM
Special weather statement, Mar 31, 9:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 PM CDT SAT MAR 31 2012

ALZ011-010345-
MARION AL-
957 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
1045 PM CDT...

AT 954 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF RED BAY...MOVING SOUTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WESTON...
  SHOTTSVILLE...
  BEXAR...
  BYRD...

&&

LAT...LON 3432 8806 3405 8800 3406 8821 3430 8819
      3433 8817
TIME...MOT...LOC 0258Z 355DEG 23KT 3431 8818

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:13 PM CDTSevere Thunderstorm WarningBMXJefferson47 min
Mar 31, 7:15 PM CDTSpecial Weather StatementBMXClay, Randolph, Talladega45 min
Mar 31, 7:23 PM CDTSevere Thunderstorm WarningBMXWalker52 min
Mar 31, 7:39 PM CDTSevere Thunderstorm WarningBMXWinston51 min
Mar 31, 7:55 PM CDTSpecial Weather StatementBMXChambers, Coosa, Elmore, Lee, Tallapoosa50 min
Mar 31, 7:58 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa47 min
Mar 31, 8:14 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 31, 8:21 PM CDTSpecial Weather StatementBMXShelby24 min
Mar 31, 8:28 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston47 min
Mar 31, 8:36 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby39 min
Mar 31, 8:44 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby106 min
Mar 31, 8:59 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa46 min
Mar 31, 9:10 PM CDTSpecial Weather StatementBMXChilton50 min
Mar 31, 9:12 PM CDTSpecial Weather StatementBMXWalker48 min
Mar 31, 9:39 PM CDTSpecial Weather StatementBMXBibb51 min
Mar 31, 9:56 PM CDTSpecial Weather StatementBMXAutauga49 min
Mar 31, 9:57 PM CDTSpecial Weather StatementBMXMarion48 min
Mar 31, 10:39 PM CDTSevere Thunderstorm WarningBMXLamar, Marion51 min
Mar 31, 11:29 PM CDTSpecial Weather StatementBMXLamar46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.